Can You Have an Allergic Reaction to Lip Filler 3 Months Later? (photo)

I had lip injections 3 months ago. I had no reaction at the time. It has been 3 months and last week I went on vacation to Turks and Caicos. The 3rd day I woke up with mildly swollen lips. I would put miracle lips on them all day and the swelling would lessen. We came home and 2 days later I woke up with giant lips. Since then during the day the swelling lessens but at night my lips swell up to 2-3 times their size. It hurts, burns, aches. I feel terrible and every night I wake up in pain. Help

Doctor Answers (4)

Reaction of lips 3 months after injection

+2

It would be unusual to have an allergic reaction 3 months after a filler injection to the lips.  It would be important to know what product was used to fill your lips however.  I definitely would contact the physician who treated you as you should be examined in person to try and determine what the problem may be.  


San Francisco Facial Plastic Surgeon
5.0 out of 5 stars 13 reviews

Lip Filler

+2

It is unusual to have swelling of the lips from a filler 3 months after the procedure. You have not told us the type of filler??? you need to see your doctor make a proper diagnosis, Granulomas, infection, or the combination. treatment would depend on the type of filler used.

Samir Shureih, MD
Baltimore Plastic Surgeon

Can you have an allergic reaction to lip filler 3 months later?

+1

It would help to know what product you had injected in your lips. In general, it is unusual to have a reaction 3 months after  your treatment. I would recommend following up with your physician, as they know the extent of your procedure. I hope this helps, and I wish you the best of luck.

Paul S. Nassif, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 29 reviews

You might also like...

Allergic reaction to Lip Filler

+1

Although it would be unusual to have an allergic reaction to filler three months after the procedure, it is not impossible.  A granuloma is a delayed reaction to any foreign substance in your body and can happen anywhere from 1 week to 1 year after an injectable procedure.  That being said, I think it is unlikely that you are having an allergic reaction to the lip filler since it is diffuse.  Have you started using any new lip balms or lip creams?  I had a patient recently who had the same reaction after using a topical cream and it turned out to be a topical allergy.  If this is a reaction to the filler, you should talk to your doctor about treatment options which can range from oral antibiotics, steroids, or even injection of an enzyme to dissolve filler if a hyaluronic acid filler (Restylane, Juvederm, Belotero, Perlane) was used.  

Kian Karimi, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 24 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.